MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK DIS FEM WDG SZ3 5MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK DIS FEM WDG SZ3 5MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71421373
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, a left knee revision surgery was performed and the lgn hk dis fem wdg sz3 5mm has separated from the lgn pressfit stem.Screws were not used upon impaction of femoral stem per surgeon¿s request.It is unknown whether the primary surgery was performed with smith-nephew devices or the cause of the current revision surgery.Patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the images provided were reviewed, and the separation was confirmed.The clinical/medical investigation concluded that, reportedly, the root cause of the revision was separation of the wedge/femoral component from the press-fit stem.The provided imaging appears to support the complaint.The surgical technique supports the use of correct alignment, impact force and screws.The set screws, however, were reportedly not used during impaction, and therefore, was most likely the contributing factor to the reported event.The patient impact beyond the reported revision procedure and an expected post-operative rehabilitation phase could not be determined.No further medical assessment could be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as procedural variance, abnormal motion over time, bone degeneration, lack of ingrowth and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN HK DIS FEM WDG SZ3 5MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11722111
Report Number1020279-2021-03415
Device Sequence Number17085022
Product Code KRO
UDI-Device Identifier00885556414910
UDI-Public00885556414910
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421373
Device Catalogue Number71422153
Device Lot Number20AM18524
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date04/25/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;